Ask a doctor

When Will Bruising Go Away After Restylane Injections in Tear Trough?

I recently had a lower blepharaplasty with Restylane injections in the tear trough. It is approaching the 7 week mark and I'm starting to get concerned. The bruising is just in the tear trough, where the Restylane was injected. I have a top notch doctor and trust him completely. He did say that he made sure to inject under the muscle of the eye and not beneath the skin. I am African American. Will bruising take longer heal or is it possible this will not go away. I'm worried.

Doctor Answers (6)

Bruising after tear trough injections

+1

Bruising in most cases after a filler alone should be gone from 4-7 days. Having the lower blepharoplasty at the same time complicates things and prolongs the recovery. I might suggest some warm moist heat and some Arnica to speed up the resolution of the bruises.


Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Bruising after Restylane

+1

It is unusual to have bruising that persists beyond a few weeks,  I recommend you return to your physician for an evaluation. 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bruising after restylane

+1

Bruising after restylane injection into the tear trough region is fairly common. Seven weeks of bruising is not.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Bruising after fillers

+1

Bruising is very common after fillers injections, especially under eyes. It may take up to a week or two to resolve. Vitamin K cream can be helpful in moving things along.

Gary Goldenberg, MD
New York Dermatologist

Bruising after Restylane

+1

Bruising is common after filler injections under the eyes. It will resolve but may take a week to 2 weeks at times depending how your body absorbs it.  The color of your skin will not affect the healing of the bruising however, you may have some pigment change in the area which can look like bruising.  I would have your doctor evaluate the area.  You may need a bleaching cream to help lighten the skin.  - Dr. Monica Halem

Monica Halem, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 6 reviews

Bruising under eyes from Restylane

+1

The skin under the eyes is extremely thin and prone to bruising. I recommend that patients who often bruise take Arnica pills for a few days before a Restylane injection here, and continue taking the pills for a few days after. You can also apply Arnica cream after the treatment to help with bruising. Some bruising and swelling can last for a few weeks on certain patients, but it should continue to get better and resolve over time.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.